Side effects to niraparib : Hi everybody, I was... - My Ovacome

My Ovacome

15,173 members17,785 posts

Side effects to niraparib

Edna1968 profile image

Hi everybody,

I was diagnosed stage 3c ovarian cancer in March this year, I have read all posts but this is my first time writing. I have just finished treatment and have just started on Niraparib. I had a stoma bag fitted during my operation but since starting the tablets on Friday I have been having a feeling that I need to pass a bowel movement naturally. I have messaged my CNS nurse , but was just wondering if any of you lovely ladies out there had any similar effects, I don’t feel ill and haven’t suffered with any other bad side effects as yet .

Thanks

19 Replies

Hi Edna, I’m glad you have been feeling well in general since starting on the Parps.I would suggest speaking to your stoma nurses about the bowel urges.

I too have a stoma and am currently on Olaparib due to finish shortly. ( At the end of two years).

I often get this urge and have been told by the nurses that initially, it’s because your brain sends signals that you still need to go to the loo ( rather like an amputee might still feel their limb there) though most commonly it’s due to the mucus that is still produced in the rectum.

I didn’t observe any mucus for the first few months but regularly get this build up and need to sit on the loo and let it pass.

It’s a strange feeling isn’t it and can be so like needing to pass a motion, but all very normal.

All the best with your ongoing treatment.

I’m two years NED this month,

Denise xx

JustKBO profile image
JustKBO in reply to Frenchhouse3

Hi Denise. Im sorry about your bowel problems they are nasty.

You say in your message that you are due to finish taking your PARP at the end of 2 years. I think I have read this before. Are you sure this is the case? Is it only Olarparib that is taken for 2 years? I am on Rucaparib and no mention has been made of a cessation unless they stop working. Thanks. Maria

Frenchhouse3 profile image
Frenchhouse3 in reply to JustKBO

Hi there,Yes my course is for two years only if my final scan shows NED as my bloods have indicated.

If however, there is some residual disease, my Oncologist will try to keep me on it.

Kindest regards

Denise xx

Hi,Thanks for the positive reply and the 2 years NED . My CNS nurse is ringing me today, never really had a stoma nurse😂 she came out once and then left me to it but I do have there number.

It is a very weird feeling isn’t it , but I feel more relived after your reply so thank you

Hi Edna, yes do ring your stoma nurse, they are so helpful and informative, also very kind! You will probably be asked to go and have your stoma checked regularly until you may chose ( or not wish to) a reversal.Kindest regards

Denise xx

I will definitely, thank you for your reply, I think reassurance is also what I neededThank you

Tracy

Hi Tracey, I’m so glad I could help. I felt very worried myself at the beginning. Xxx

Hi

I'm in a similar situation, 3C, stoma and Niraparib. I too get urges to pass motions and now thinking about it, it's probably more frequent since I started the Niraparib.

I was directed to this website by my rehab team after surgery, which you may find useful

meplus.convatec.co.uk/secti...

Regards

Sally

Thank you, I will definitely check that site out , I figured it was the niraparib but was still concerned it might not be

Thanks again tracy

Thank you I will check that site out, I have only just started the niraparib and did not get these urges before starting but is it just temporary every so often or is this permanent feeling ? Thanks tracy

Hi TracyI've always easily passed water/ mucous since the colostomy in April 2021 (and when I had a temporary ileostomy in 2015-2016).

The more urgent feeling of wanting to pass something is only occasional, but like Laz66 said, it's more noticeable when I'm constipated and I think I'm more prone to this on Niraparib. It's just really a case of staying well hydrated and taking the occasional laxitive to keep things moving.

Best wishes

Sally

Thank you for your advice it is good to get answers Tracy

Hi Edna1968

Thank you for your post. I can see you’ve had some informative replies from the forum community, and I hope your CNS will also be able to offer you some personalised guidance on this, but I wanted to let you know about Ovacome’s stoma support group.

The group meet online via Zoom on the third Wednesday of every month between 11am – 12:30pm, offering a friendly space for anyone who is living with a stoma because of ovarian cancer surgery to connect with others in similar circumstances, ask questions and share experiences. There is also a stoma nurse available for many of the sessions. Our next group will be meeting this Wednesday, 17 November, and you would be very welcome to join us: ovacome.org.uk/event/stoma-...

Please don’t hesitate to get in touch if you have any questions about the group, or would like to talk anything through with a member of the Ovacome support team. Our support line (0800 008 7054 or 07503 682 311) is open Monday – Friday, 10am – 5pm. You can also email us at support@ovacome.org.uk or message us via the pink instant chat box on the bottom right hand side of our website.

Best wishes

Annie

Ovacome support

Thank you so much for that information I will definately look into joining thatThank you tracy

Hi, am not on a parp but had stoma during op in July and get this odd sensation regularly. Same explanation given to me as lady above mentioned. Its worse if am constipated so maybe this may be an issue with your parp? I had a look on some of the colostomy sites when it first started and its quite common. I think I am just getting used to it but was totally freaked when it first happened! Hope this is helpful/ reassuring xx

Edna1968 profile image
Edna1968 in reply to Laz66

Yes thanks the only thing is that water comes out may 2 or 3 times a day I did ring Christie’s and they didn’t seem overly concerned though my consultant is ringing today so I will ask, it does not feel like mucas it just feels like water is this your experience as wellThanks Tracy

Laz66 profile image
Laz66 in reply to Edna1968

It is yes, occasionally more mucous type consistency but generally as you describe and same frequency on some days. Did your consultant have any advice for you? X

Edna1968 profile image
Edna1968 in reply to Laz66

He didn’t seem to be connected to niraparib , he said it was post surgery symptoms ( op 2 nd aug no side effects) the symptoms only started when I started niraparib, I am no doctor but too strong a coincident for me and I have also been took off them for a week now x

Laz66 profile image
Laz66 in reply to Edna1968

My op was 30 july so similar time frame. Hope break from them helps clarify things x

You may also like...